MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC
Model Number 27050CA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the plastic part of the resectoscope sheath had snapped off inside the patient.It was retrieved immediately but a part of the plastic was still attached to the sheath.Prolonged procedure for bleeding after turbt (return to theatre from recovery).Towards end of procedure, the broken off rim of the white plastic beak of resectoscope seen in bladder.Retrieved cystoscopically.Due to the bleeding and return to theatre from recovery the case is deemed reportable.
 
Additional Manufacturer Narrative
The device in question and additional device was returned to the manufacturer.This information is reflected in sections d1-d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the following was found out during the investigation on 01 aug 2025: after evaluating the available information, it can be assumed that the ceramic tip of the instrument broke during the surgical procedure.The most likely cause is a combination of mechanical overuse and incorrect use.As described in the instructions for use, damage to the shaft can have a negative effect on the ceramic tip.It is strongly recommended that the ceramic components be carefully inspected before each use to detect cracks, chips, or other damage at an early stage.If a damaged instrument is used nonetheless, this can significantly impair the stability and functionality of the tip.In addition to natural wear and tear, excessive force during the procedure may have led to breakage, especially if the instrument was already damaged or had not been inspected properly.The shaft of the instrument is damaged, which indicates a possible fall or mechanical impact.Such damage may have weakened the ceramic tip in advance, thereby promoting breakage during the procedure.The defect is therefore most likely due to a combination of external forces, possible previous damage, and an inadequate visual inspection prior to the procedure.To avoid similar failures in the future, it is necessary to consistently implement the inspection routines described in the instructions for use and to focus more on preventive maintenance of surgical instruments.It can be assumed that the incident was caused by incorrect use.There is no technical defect or product fault.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
INNER SHEATH FOR 27050 SC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22634143
Report Number9610617-2025-01302
Device Sequence Number15765750
Product Code FJL
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050CA
Device Catalogue Number27050CA
Device Lot NumberRN03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer07/24/2025
08/01/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date07/31/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown